Oklahoma, 2007Flash Flooding and Damaging Wind in Oklahoma, August 19, 2007
August 19, 2007 · NWS TSA · 8 events in 4 counties and zones
Localized very heavy rain caused significant flash flooding across parts of eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $685,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized very heavy rain caused significant flash flooding across parts of eastern Oklahoma.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 19, 12:43 PM CST, 27 minutes earlier.
Area forecast discussion, Aug 19, 12:43 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
143 PM CDT SUN AUG 19 2007
.DISCUSSION...
WILL SEND A FRESH SET OF ZONES...WHERE ADDITION OF
A FLASH FLOOD WATCH FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST
ARKANSAS WILL BE IN EFFECT UNTIL MIDNIGHT. ALSO...HAVE ADJUSTED
POPS BASED ON LATEST TRENDS AND MOVEMENT OF ERIN...WHICH HAS NOW
TAKEN A LITTLE MORE OF JOG TO THE NORTHEAST AS WELL AS SHOWING
SIGNS OF INCREASED FORWARD SPEED. ADJUSTED TEMPERATURES IN RAIN
COOLED OR OTHER WISE CLOUDY AREAS.
UPDATED ZFP/AFM/PFM OUT SHORTLY. FFA ALREADY SENT/ISSUED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR OKZ057-OKZ058-OKZ061-
OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT MONDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...23
LONG TERM....02Hazardous weather outlook, Aug 19, 12:21 PM CST, 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT SUN AUG 19 2007
ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
121 PM CDT SUN AUG 19 2007
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS
ONSET...THIS AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS .
ONSET...THIS AFTERNOON.
FLASH FLOOD.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA... NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
TROPICAL DEPRESSION ERIN HAS DISPLAYED DIURNAL WEAKENING OVER
THE LAST SEVERAL HOURS AS THE CENTER OF CIRCULATION HASNT BEEN
AS EASILY IDENTIFIED PER RADAR DATA. LATEST SURFACE DATA INDICATES
THE CENTER LOCATED OVER SOUTHERN PAWNEE COUNTY AS THE CIRCULATION
LIFTS EAST NORTHEAST THIS AFTERNOON...THIS SYSTEM WILL STILL BE
RESPONSIBLE FOR HEAVY RAINFALL AND GUSTY WINDS...MAINLY ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL
BE COMMON IN THE VICINITY OF THE INTERSTATE 44 CORRIDOR WITH LOCAL
AMOUNTS OVER 5 INCHES POSSIBLE. SUSTAINED WINDS WILL REACH 25 TO
30 MILES AN HOUR NEAR AND JUST NORTH OF THE CENTER WITH GUSTS OVER
40 MILES AN HOUR POSSIBLE. LOCALLY HIGHER WINDS WILL BE POSSIBLE
IN THUNDERSTORMS LOCATED AWAY FROM THE CENTER. GUSTS NEAR 60
MILES AN HOUR POSSIBLE..THUS RESULTING IN A SEVERE WEATHER THREAT.
AS IS TYPICAL WITH THESE SYSTEMS...ISOLATED TORNADOES WILL ALSO
BE POSSIBLE...MAINLY IN THE RIGHT FRONT QUADRANT THAT IS RELATIVE
TO THE MOVEMENT OF THIS UPPER LOW.
WEATHER CONDITIONS WILL GRADUALLY IMPROVE BY THIS EVENING AS THE
CENTER OF ERIN MOVES NORTHEAST AWAY FROM THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY IN NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
RESIDUAL TROPICAL MOISTURE WILL CONTINUE TO RESULT IN A CHANCE OF
THUNDERSTORMS MONDAY. THUNDERSTORM CHANCES WILL RETURN BY LATE IN
THE WEEK AS MOISTURE ONCE AGAIN INCREASES ACROSS THE AREA.
AFTERNOON HEAT INDICIES IN THE 100 TO 105 RANGE WILL ALSO BE
POSSIBLE BY MID TO LATE WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 19, 11:47 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT SUN AUG 19 2007
OKZ065>067-070-071-191845-
MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-WAGONER OK-
1247 PM CDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OKMULGEE AND WESTERN WAGONER
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE AND OKFUSKEE
IN SOUTHEAST OKLAHOMA
NORTHERN MCINTOSH
AT 1247 PM CDT...DOPPLER RADAR INDICATED A BAND OF STRONG
THUNDERSTORMS FROM NEAR OKMULGEE TO OKEMAH TO BEARDEN. THE
STORMS WERE MOVING NORTHEAST AT 30 MPH...WHILE THE OVERALL
BAND OF STORMS ROTATED AROUND THE CENTER OF TROPICAL DEPRESSION
ERIN WHICH AT NOON WAS LOCATED ABOUT 35 MILES WEST OF TULSA.
AS THE STORMS SPREAD ACROSS THE ALERT AREA VERY HEAVY RAIN AND WIND
GUSTS TO 40 MPH WILL OCCUR.
IN THESE SITUATIONS BRIEF TORNADOES CAN DEVELOP.
PERSONS IN THE ALERT AREA SHOULD PAY CLOSE ATTENTION TO LOCAL
CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED.
LAT...LON 3546 9656 3520 9644 3563 9529 3612 9550
3575 9588Flash Flood, Okfuskee
- When
- August 19, 1:10 PM CST to 3:15 PM CST
- Where
- Okfuskee County, Okemah
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -96.300
Heavy rain caused severe flooding in and around Okemah. Six people were evacuated from homes isolated by high water. Four homes had water in them. Water was up to five feet deep on some roads. Approximately fifteen roads had to be closed due to high water. Rural roads were severely damaged.
Flash Flood, Okmulgee
- When
- August 19, 2:40 PM CST to 5:40 PM CST
- Where
- Okmulgee County, 4 mi N of Henryetta
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.508, -95.980
Heavy rain caused Highway 75 to be flooded north of Henryetta. The flooding caused several cars to be stranded.|
Flash Flood, Okmulgee
- When
- August 19, 3:45 PM CST to 7:45 PM CST
- Where
- Okmulgee County, Okmulgee
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Department of Highways
- Coordinates
- 35.630, -95.970
Very heavy rainfall caused severe flooding of roads in and around Okmulgee. Highway 75 was closed in places for several hours. Rural roads were also flooded. In addition, 20 to 30 homes sustained flood damage as well as several businesses. County officials received 200 calls for assistance from stranded motorists and from people isolated by high water in their homes.
Flash Flood, McIntosh
- When
- August 19, 4:35 PM CST to 6:45 PM CST
- Where
- McIntosh County, Hitchita
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.530, -95.750
Heavy rains caused rural roads near Hitchita to be flooded. Street flooding was also reported in the city of Hitchita.
Thunderstorm Wind, McIntosh
- When
- August 19, 6:10 PM CST
- Where
- McIntosh County, 10 mi E of Checotah
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.430, -95.343
Thunderstorm winds estimated at 80 miles an hour blew a tractor trailer off Interstate 40.
Flash Flood, Muskogee
- When
- August 19, 6:45 PM CST to 9:45 PM CST
- Where
- Muskogee County, Warner
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.500, -95.300
Heavy rains caused numerous roads to be flooded in and around Warner.
Flash Flood, Muskogee
- When
- August 19, 6:45 PM CST to 9:45 PM CST
- Where
- Muskogee County, Oktaha
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.580, -95.480
Heavy rains caused numerous roads to be flooded in and around Oktaha.
Flash Flood, Muskogee
- When
- August 19, 6:45 PM CST to 9:45 PM CST
- Where
- Muskogee County, Wainwright
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.620, -95.570
Heavy rains caused numerous roads to be flooded in and around Wainwright.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 19, 20071 death · $1.0 million · 7 events
- Flash Flooding and Damaging Wind in Iowa, August 19 to 20, 2007$925,000 · 70 kt wind · 26 events
- Hail and Damaging Winds in Indiana, August 19, 2007$136,000 · 1.75 in hail · 20 events
- Flash Flooding in Iowa, August 19, 2007$290,000 · 2 events
- Flash Flooding and Flood in Illinois, August 19, 2007$55,000 · 6 events
- Damaging Winds in Virginia, August 19, 2007$18,000 · 50 kt wind · 14 events
- Damaging Winds in Montana, August 19, 200754 kt wind · 10 events
- Lightning Strike in Colorado, August 19, 20071 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 200751 kt wind · 4 events
- Hail in Illinois, August 19, 20071 in hail · 4 events
- Hail in Indiana, August 19, 2007$3,000 · 0.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54673, 54671, 54678, 54682, 54687, 54685, 57236, 57238.